Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 23, 2012, 4:33 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 23, 2012, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA
The radar
The Philadelphia radar (KDIX), 163 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:47 PM EDT | TSTM WND DMG | Manheim, PA | TREES AND WIRES DOWN ON WISEGARVER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS51 KCTP 232033
SVRCTP
PAC043-071-075-232130-
/O.NEW.KCTP.SV.W.0131.120723T2033Z-120723T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR RHEEMS...MOVING EAST AT 25
MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LANDISVILLE...
MANHEIM AND CORNWALL...
EAST PETERSBURG...
LITITZ...
BRICKERVILLE AND KLEINFELTERSVILLE...
ROTHSVILLE...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255
AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND
GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4013 7588 4011 7593 4004 7593 4005 7658
4006 7664 4011 7668 4017 7666 4023 7666
4030 7660 4030 7650 4033 7617 4017 7592
TIME...MOT...LOC 2032Z 266DEG 23KT 4014 7650
$$
FORECASTER: LAMBERT2 follow-up statements
914
WWUS51 KCTP 232048
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT MON JUL 23 2012
PAC043-232058-
/O.CAN.KCTP.SV.W.0131.000000T0000Z-120723T2130Z/
DAUPHIN PA-
448 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAUPHIN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4013 7588 4011 7593 4004 7593 4005 7647
4016 7650 4024 7647 4031 7643 4033 7617
4017 7592
TIME...MOT...LOC 2048Z 266DEG 23KT 4015 7637
$$
PAC071-075-232130-
/O.CON.KCTP.SV.W.0131.000000T0000Z-120723T2130Z/
LANCASTER PA-LEBANON PA-
448 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN LEBANON AND NORTHERN LANCASTER COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MANHEIM...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LITITZ...
ROTHSVILLE AND BRICKERVILLE...
AKRON...
EPHRATA AND LEOLA...
DENVER...
REAMSTOWN AND NEW HOLLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4013 7588 4011 7593 4004 7593 4005 7647
4016 7650 4024 7647 4031 7643 4033 7617
4017 7592
TIME...MOT...LOC 2048Z 266DEG 23KT 4015 7637
$$
FORECASTER: LAMBERT403
WWUS51 KCTP 232113
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT MON JUL 23 2012
PAC075-232123-
/O.CAN.KCTP.SV.W.0131.000000T0000Z-120723T2130Z/
LEBANON PA-
513 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4005 7617 4014 7619 4029 7613 4017 7592
4013 7588 4011 7593 4004 7593
TIME...MOT...LOC 2113Z 271DEG 38KT 4015 7604
$$
PAC071-232130-
/O.CON.KCTP.SV.W.0131.000000T0000Z-120723T2130Z/
LANCASTER PA-
513 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN LANCASTER COUNTY...
AT 510 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TERRE HILL...OR NEAR NEW HOLLAND...
MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
CHURCHTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4005 7617 4014 7619 4029 7613 4017 7592
4013 7588 4011 7593 4004 7593
TIME...MOT...LOC 2113Z 271DEG 38KT 4015 7604
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:59 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 23, 3:59 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT MON JUL 23 2012 .SYNOPSIS... WEST TO NORTHWEST FLOW ALOFT ALONG WITH AN APPROACHING COLD FRONT FROM THE LOWER GREAT LAKES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY TUESDAY. SOME STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL PROVIDE FAIR AND TRANQUIL WEATHER FOR WEDNESDAY. UNSETTLED CONDITIONS ARE EXPECTED TO RETURN TO THE AREA DURING THE SECOND HALF OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE TSTM WATCH #504 ISSUED FOR NERN PA. THIS REGION IS CHARACTERIZED BY MOIST AND MODERATELY UNSTABLE AIRMASS...WHICH WILL SUPPORT INC CVRG OF TSTMS THRU THE AFTN-EVE. SCT STORMS ARE ALSO BEGINNING TO DEVELOP OVR THE S-CENTRAL MTNS INTO THE MID AND LWR SUSQ VLY. EXPECT THESE CONVECTIVE TRENDS TO CONTINUE INTO THE LATE AFTN. PREV DISC... LEAD S/WV ENERGY AND ASSOCD SFC LOW PRES WILL MOVE EWD ACRS SRN ONT/QUE THRU 00Z...WITH TRAILING COLD FRONT CROSSING LWR MI AND APPROACHING THE LWR GRT LKS. CURRENT RADAR AND SATL ARE SHOWING UPSTREAM CONVECTION OVR IN/OH SPREADING MID-HIGH CLOUDS ACRS SWRN PA. THERE ARE EVEN A FEW MID-DECK SHOWERS APPROACHING THE LAUREL HIGHLANDS. THIS ACTIVITY IS LKLY ASSOCD WITH S/WV IMPULSE EMBEDDED IN WNW LG SCALE FLOW ALOFT BTWN HUDSON BAY VORTEX AND PERSISTENT UPPER RIDGE OVER THE CENTRAL CONUS. THE CLOUD COVER OVER THE S/W ZONES MAY DELAY ONSET OF TSTM DEVELOPMENT EARLY THIS AFTN...BUT THE BACK EDGE OF THE CLOUDS SHOULD CLEAR THE AREA BTWN 18-20Z. VISIBLE SATL IMAGERY SHOWS CLR SKIES AND STRONG SFC HEATING TAKING PLACE OVER THE NE 1/2 OF THE CWA WHERE CUMULUS ARE STARTING TO POP-UP AS BLYR RAPIDLY DESTABILIZES. THE SHORT RANGE MESO MDL DATA INITIATES SCT TO NMRS TSTMS WELL IN ADVANCE OF THE MAIN COLD FRONT /PERHAPS ALONG DIFFUSE PRE-FRONTAL OR LEE TROF/ BY 18-19Z WITH INC CVRG INTO THE LATE AFTN. MODERATE INSTABILITY...65-70F DEWPOINTS AND STRENGTHENING WIND FIELDS SHOULD PROMOTE ORGANIZED MULTI-CELL CLUSTERS OR EVEN A FEW SUPERCELLS WITH THE PRIMARY SVR THREATS BEING DMGG WINDS AND LG HAIL. BLYR HELICITY AND 0-3KM EHI'S INCREASE THIS EVE INTO TNT ACRS WRN PA AS THE COLD FRONT APPROACHES THE LWR LKS. LOW LEVEL SHEAR PROFILES ARE MOST FAVORABLE FOR SUPERCELLS OVER THIS AREA AND MAY SUPPORT THE THREAT OF AN ISOLD TORNADO. A SECOND ROUND OF STORMS MAY AFFECT THE AREA AFTER DARK AS THE MAIN UPPER TROF OVERSPREADS THE REGION. STEEPENING MID-LVL LAPSE RATES AND FAIRLY STRONG NW FLOW ALOFT MAY KEEP THE SVR STORM THREAT GOING WELL INTO THE NIGHTTIME HOURS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... PROGRESSIVE NRN STREAM S/W TROF ON THE SRN FLANK OF HUDSON BAY UPPER LOW WILL AMPLIFY AND LOWER HEIGHTS INTO THE NE STATES...FORCING A COLD FRONT SWD THRU CENTRAL PA EARLY TUES. THE BNDRY WILL BECOME QUASI-STNRY OVR THE CENTRAL APPLCHNS...AND BECOME THE FOCUS FOR TSTMS THRU THE AFTN AS SEVERAL VORT IMPULSES TRANSLATE SEWD FM THE MIDWEST/OH VLY ON NRN PERIPHERY OF CENTRAL CONUS UPPER RIDGE WITHIN BELT OF TIGHTENING NW FLOW ALOFT. MEANWHILE...MUCH DRIER LOW PWAT AIR WILL BE DIRECTED INTO THE AREA FROM THE NNW AS HIGH PRES BUILDS SEWD FM THE GRT LKS. PLACED HIGHEST POPS OVR THE LAURELS EARLY TUES NEAR THE QUASI- STNRY FNTL ZONE/HI PWAT AXIS. MDLS SUGGEST THE REMNANTS OF OVERNIGHT MIDWEST/OH VLY MCS MAY REACH THIS AREA EARLY IN THE DAY. HOWEVER EXPECT IMPROVING CONDS FROM NORTH TO SOUTH THRU THE DAY WITH CLR SKIES MORE COMFORTABLE HUMIDITY LEVELS BY TOMORROW NIGHT...WITH LOWS DROPPING INTO THE LOW 50S IN THE NRN TIER. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE SHOULD PROVIDE FAIR AND TRANQUIL WEATHER ON WEDNESDAY WITH TEMPERATURES NEAR NORMAL. MED RANGE GUIDANCE IS IN GOOD AGREEMENT WITH UNSETTLED CONDITIONS RETURNING AS EARLY AS THURSDAY AS THE CENTRAL U.S. RIDGE BRIEFLY BREAKS DOWN IN FAVOR OF AN APPROACHING SHORTWAVE THAT TURNS FLOW ALOFT SOUTHWESTERLY. THIS WILL RESULT IN MOISTURE FLOODING BACK INTO THE REGION. THERE WILL BE A CHANCE FOR TSTMS ON THU...BUT BETTER CHANCES FRIDAY INTO SAT AS UPPER WAVE/COLD FRONT SLIPS THROUGH. AHEAD OF THE FRONT...TEMPS AGAIN WARM ABOVE NORMAL. SUNDAY LOOKS MAINLY DRY...BUT UNSETTLED WEATHER RETURNS BY MON AS NW FLOW AGAIN SHARPENS TROUGH OVER GLAKES. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THERE IS A HIGH LIKELIHOOD OF TSTM IMPACTS THRU THE AFTN/EVE WITH SOME STG TO LCLY SEVERE STORMS POSSIBLE. OUTSIDE OF LCL TSTM IMPACTS EXPECT FLYING CONDS TO REMAIN VFR INTO TONIGHT. A COLD FRONT WILL PUSH SEWD ACRS THE REGION OVERNIGHT AND SHIFT WINDS TO THE NW. SOME LOW CIGS MAY DEVELOP OVR THE HIER ELEVATIONS/WRN TERMINALS IN THE WAKE OF THE FROPA EARLY TUES...AS RESIDUAL LLVL MSTR IS FORCED UPSLOPE VIA INC WLY FLOW. THE FRONT WILL BECOME NEARLY STATIONARY SOUTH OF THE PA/MD LINE AND WILL ACT AS A FOCUS FOR TSTMS DURING THE DAY TUES. AN OVERNIGHT TSTM COMPLEX IN THE MIDWEST/OH VLY MAY CLIP SW PA EARLY IN THE DAY. OVERALL LOOK FOR IMPROVING CONDS BY TUE NIGHT AS HIGH PRES BUILDS INTO THE STATE. OUTLOOK... TUE...EARLY AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSS S/W. WED...NO SIG WX EXPECTED. THU...SCT TSRA IMPACTS POSSIBLE. FRI...SCT TSRA IMPACTS POSSIBLE LATE. && .EQUIPMENT... KCCX RADAR IS STILL OFFLINE. FULL RESTORATION TIME IS UNKNOWN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...RXR AVIATION...STEINBUGL EQUIPMENT...
Hazardous weather outlook, Jul 23, 1:27 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 127 PM EDT MON JUL 23 2012 PAZ006-037-041-042-046-049-051>053-058-241730- POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 127 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010>012-017>019-024>028-033>036-045-050-056-057-059- 063>066-241730- WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SNYDER- PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 127 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE LOWER GREAT LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 2:33 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
233 PM EDT MON JUL 23 2012
PAZ026-028-036-056-063>065-231915-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-PERRY PA-
YORK PA-
233 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...EAST CENTRAL
HUNTINGDON...NORTHEASTERN FRANKLIN...NORTHERN ADAMS...NORTHWESTERN
YORK...SOUTHWESTERN JUNIATA AND SOUTHWESTERN PERRY COUNTIES...
AT 229 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOYLESBURG...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM
WILL AFFECT WALNUT BOTTOM...PINE GROVE FURNACE...YORK SPRINGS AND
LAKE MEADE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 193 AND 235...I-81 BETWEEN
MILE MARKERS 22 AND 51...I-83 BETWEEN MILE MARKERS 29 AND 33.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522...STATE ROAD 94.
LAT...LON 4013 7776 4027 7791 4036 7786 4038 7772
4012 7671 3981 7731
FORECASTER: LAMBERTSpecial weather statement, Jul 23, 3:20 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT MON JUL 23 2012
PAZ056-063>065-232015-
ADAMS PA-CUMBERLAND PA-PERRY PA-YORK PA-
320 PM EDT MON JUL 23 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...NORTHERN
ADAMS...NORTHWESTERN YORK AND SOUTHEASTERN PERRY COUNTIES THROUGH
415 PM EDT...
AT 317 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COLONEL DENNING STATE PARK TO MOUNT HOLLY SPRING TO 6 MILES WEST OF
ARENDTSVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT CASHTOWN...CARLISLE
SPRINGS...HEIDLERSBURG...HOGESTOWN...SHIREMANSTOWN AND MANCHESTER.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 245...I-81 BETWEEN
MILE MARKERS 35 AND 64...I-83 BETWEEN MILE MARKERS 22 AND 42.
LAT...LON 3991 7747 3997 7746 3999 7747 4002 7746
4011 7737 4021 7750 4031 7747 4036 7710
4036 7695 4026 7691 4020 7682 4002 7668
3979 7703
FORECASTER: LAMBERTSpecial weather statement, Jul 23, 3:54 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT MON JUL 23 2012
PAZ056-057-059-063-065-066-232115-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-PERRY PA-YORK PA-
354 PM EDT MON JUL 23 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...NORTHERN YORK...NORTHWESTERN
LANCASTER...SOUTHERN DAUPHIN AND SOUTHERN LEBANON COUNTIES THROUGH
515 PM EDT...
AT 351 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELLENDALE FORGE TO WELLSVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT STEELTON...RUTHERFORD
HEIGHTS...PROGRESS...AND LINGLESTOWN...SKYLINE
VIEW...MIDDLETOWN...HUMMELSTOWN...AND HIGHSPIRE...HERSHEY AND
PALMYRA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 274...I-81 BETWEEN
MILE MARKERS 54 AND 82...I-83 BETWEEN MILE MARKERS 19 AND 50...I-283.
LAT...LON 4002 7707 4006 7710 4014 7714 4025 7710
4029 7710 4033 7710 4038 7704 4041 7696
4037 7623 3993 7642
FORECASTER: LAMBERTLocal storm report, Jul 23, 4:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL ELIZABETHTOWN 40.15N 76.60W
07/23/2012 M0.88 INCH LANCASTER PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200280
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:33 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 42 min |
| Jul 23, 3:20 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 55 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | CTP | Lebanon | 81 min |
| Jul 23, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.